MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; 8MM STAPLER

INTUITIVE SURGICAL, INC SUREFORM; 8MM STAPLER
Model Number 48230W-06
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis, and the complaint was confirmed.The stapler 30 white reload was analyzed and found with a broken tail.There was no material missing as a result of the break.Due to the break in the tail, the reload could not be successfully installed onto a reload.Additional findings not reported by site: the reload was found to have a broken switch.The broke piece measures approximately 1.00mm x 2.13mm.The broken piece was not returned.The reload was found to have a detached fragment.The fragment broke off from the reloads switch.The broken switch piece was not returned with the reload.The reload was found to have staples missing at the proximal end of the reload.A total of four staples were missing from the reload pockets.The reload had not been fired.Missing staples at the proximal end typically occur when there is an attempt to install a reload onto an instruments jaw without using the installation tool.The stapler 30 white reload accessory was further evaluated by failure analysis engineer (fae).Initial findings were partially confirmed.A white reload was returned with a stapler instrument, which logged a firing failure with a gray reload.Due to this discrepancy, the investigation cannot confirm that the returned reload was involved in the reported event.The returned reload exhibits significant damage, including a broken tail, broken switch, and missing staples.The condition of the reload indicates that a partial fire event likely occurred.The staples were likely deployed during the firing event, which was expected.The observed damage is consistent with misalignment during reload installation.The broken tail and displaced switch suggest the reload may have been inserted at an angle, allowing interference with channel features and resulting in deformation of the tail and dislodgement of the switch.The switch component may have subsequently fragmented during firing, contributing to the observed missing components.While the exact relationship between this reload and the logged firing failure cannot be confirmed, the damage mechanism observed represents plausible contributor to a firing failure.Improper alignment during installation remains the most probable cause of the observed reload damage.
 
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy surgical procedure, the stapler 30 white reload would not load then failed to fire.The procedure was completed with no patient harm.

Brand Name
SUREFORM
Common Device Name
8MM STAPLER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key25630207
Report Number2955842-2026-30034
Device Sequence Number18590243
Product Code GDW
UDI-Device Identifier10886874121921
UDI-Public(01)10886874121921(10)K10250619
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K211997
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48230W-06
Device Catalogue Number48230W
Device Lot NumberK10250619
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/16/2026
Initial Report FDA Received Date06/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age65 YR
Patient SexFemale
Patient Weight54 KG
Patient EthnicityNon Hispanic
Patient RaceWhite